WebMD

I have a fever(!), I did not allow my body the rest it needed because I was too manic to sit still, It’s Sunday-not so fun-day, and I discovered a rash on my arms and feet.

I should have gone to bed after finding the rash but I diagnosed myself with lupus instead! I’ll just go to bed next time.

dr-house-and-lupus_o_1039523

Freedom

I found the most accurate description for my depression–it feels as though I am being assaulted with the death of a friends’ puppy every day. It is torturous but I can sepperate myself enough from it to survive. 

I met friends at a bar tonight. I cannot drink while on my meds. Usually, it is not a problem. Tonight, surrounded by people, I felt so alone. I wanted so badly to be them. It is not the drinking that I desired–it is their freedom I want. 

A different lust for freedom came over me yesterday–I saw a woman riding a bike. I imagined myself on my own bike, wind rushing past me, the pavement blurring beneath me. That image caught in my throat. Such a simple thing is beyond me right now. 

My mom has a want for freedom as well–she told me the day she glances out the window and sees me running and leaping across our field is the day she can breath easy again. I am not prone to randomly running across fields but I get it. We both need that day to be soon.

The MRI and Australian

I have developed this coping mechanism over the last 3 years–I glaze over and pretend the things that are happening are not actually bad. I think it is good to have a happy outlook but it is hard to keep it up when you find the holes in your wall and you do not remember how to fall apart so you get jumpy instead. Then you have all this pent up emotion and you want comfort but you end up deflecting others affection because “everything is great! I’m great!”.

I had an MRI and a follow-up appointment yesterday.

My veins can be difficult–I am always prepared for a couple pokes when a nurse starts an IV. Yesterday I got more than an extra poke. The nurse put heat on my arm then made her attempt. She penetrated the skin with the needle, fished around (so painful), wasn’t sure what she got, then, instead of pulling out and making a second attempt, she injected it with saline. That did not work. Blood ran down my arm and dripped onto the floor. She got another nurse to make the second, successful, attempt. I have this strange, square, lumpy, bruise now. That was my worst IV experience. Do not inject saline under my skin, please!

IV in place, I was ready for the MRI. After an hour of “take a deep breath, let it out, don’t breathe” in a tiny tube, the tech pulled me out of the machine and injected contrast dye into my IV. Dye flowing through me, I then got to “take a deep breath, let it out, don’t breathe” while feeling like I am peeing myself in a tiny tube for 30 more minutes. Cardiac MRI’s are not fun.

I then met with my cardiologist. “We are in check, aren’t we!” he stated in his Australian accent. He wants to get me off the prednisone because I am in pain, I have gained a lot of weight, my moods are too moody, and I am miserable. We did not get anywhere with my appointment because we are at a standstill. He is going to speak with a pericarditis specialist (he’s one of only two specialists in the U.S.) in Cleveland about beginning methotrexate-Treats several kinds of cancer, including cancer of the blood, bone, lung, breast, head, or neck. Also treats rheumatoid arthritis and psoriasis (a skin disease).. He doesn’t want to treat my pain because he wants to repair, not mask, my pericarditis. So, we raised my diuretic in hopes that will alleviate some pain due to water retention.

He will call me next week with where we go from here. I know some day this will all be behind me and I will have better things to write about. For now, I wait!

I went to the ER on Sunday. The left side of my chest had been hurting for a couple weeks and then on Saturday and Sunday I was breathy and lethargic. I did not want to go to the ER. I knew what they would tell me and I did not want to hear it, but my mom insisted we go.

We are lowering my prednisone dose because I am having miserable side effects (mood swings, severe depression, weight gain, my teeth ache, and more). The prednisone is to treat the pericarditis that occurred after my surgery. My doctor was worried that lowering my dose would make the pericarditis come back.

I knew they would tell me the pericarditis is back. I was right. I was put on 1200mg ibuprofen a day and instructed to up my pred from 15mg to 25mg if the pain hasn’t gone away in 24 hours. It’s been more than 24 hours, I’m still in pain and breathy. Tomorrow morning I will up my prednisone.

I have been taking one step forward and two steps back for the last 4 months. None of this is easy and I don’t see it getting any easier in the near future. I have an MRI and doctors appointment in Portland on the 16th. Fingers crossed they have something encouraging to say.